I'm going to be weaning off carbmazepine under the instuctions of my doctor starting tonight. Carbmazepine is also called tegretol or epitol. I do not have a seizure disorder, just bipolar. I'm worried about possible effects of comming off of this drug. Will I have a seizure or mood swings? What's going to happen?
From what my psychiatrist told me when I was transfering from Tegretol (and other mood stabilizers that are anti-convulsants) to another medication that if the titration schedule is followed seizures are generally not a concern but you could speak to your psychiatrist more about this. If you are transfering to another mood stabilizer in between the time while the Tegretol is lowered and the other medication adjusted to the working dose (which varies from person to person) there will be some return of mood swings so its important to keep that in mind and discuss this with your psychiatrist while this is occuring. I do know that sometimes I had to have one medication discontinued gradually and then a waiting time before another medication started because of potential interactions and at those times I would keep in close touch with my psychiatrist because without any mood stabilizer then of course what they are treating will return more quickly. It depends what their plans are as for what medication they might be transfering you to and how the titration schedule will work and it would be worthwhile to discuss the specifics with them.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.